MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CROSSER RECANALIZATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CROSSER RECANALIZATION CATHETER
Catalog Number CRUS6A
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no images were provided to the manufacturer.The lot number for the device was provided.The device history records and image are currently under review.The device was returned to the manufacturer for evaluation.The investigation is currently under way.( expiration date: 06/2020).
 
Event or Problem Description
It was reported that during the operation test of the device before use on the patient, saline allegedly leaked out of the hub of the catheter.Another device was used to complete the procedure.There was no reported patient contact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number.Investigation summary: one crosser s6 catheter was returned for evaluation.The catheter was connected to an in-house generator and injector.A leak was identified near the strain relief.A partial circumferential break to the outer catheter was identified.The investigation is confirmed for leak due to a break in the outer catheter.The partial circumferential break led to the reported catheter leak.It is possible the manner in which the device was unclipped from the packaging hoop contributed to the outer catheter break; however, the definitive root cause is unknown.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.

Brand Name
CROSSER RECANALIZATION CATHETER
Common Device Name
RECANALIZATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8127046
Report Number2020394-2018-02154
Device Sequence Number2364245
Product Code PDU
UDI-Device Identifier10801741125659
UDI-Public(01)10801741125659
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K161208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCRUS6A
Device Lot NumberGFCT0681
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2018
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer12/28/2018
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date01/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR